Advice for the public
The Medicines and Healthcare products Regulatory Agency (MHRA) and the Government’s independent expert advisory body, the Commission on Human Medicines (CHM), is conducting a thorough review of reports of extremely rare thromboembolic events including cerebral venous sinus thrombosis (CVST) occurring in conjunction with thrombocytopaenia following the AstraZeneca COVID-19 vaccine. This notification informs you of the current status of the review and treatment guidance and provides information on how to report suspected cases.
WHAT TO DO AS A PATIENT
While the MHRA continues to investigate these cases, as a precautionary measure anyone that develops symptoms after vaccination is advised to seek prompt medical advice, such as:
• shortness of breath, chest or persistent abdominal pain, leg swelling
• blurred vision, confusion or seizures
• unexplained pin-prick rash or bruising beyond the injection site
Furthermore anybody with new onset of severe or persistent headache that does not respond to simple painkillers starting four days or more after vaccination should speak to their doctor.